MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO KNOT MANIP FULL *EA; ARTHROSCOPIC SUTURING DEVICE

DEPUY MITEK LLC US ARTHRO KNOT MANIP FULL *EA; ARTHROSCOPIC SUTURING DEVICE
Model Number 214615
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the sales rep that during an unspecified procedure on (b)(6) 2022, the arthro knot manip full is fraying the suture.Another device used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d4: the lot number was reported as unknown on the initial report and has been updated accordingly.Therefore, udi: (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Visual inspection revealed that the device had metal wear and there were a lot of scratches and nicks on the surface of the distal end.The laser markings were faded and not legible.The functional test was performed; as a result, the loaded suture was damaged.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.The reported failure can be confirmed.The damage in the distal end would cause the device to cut the suture.The rough distal edges on the device are consistent with it coming in contact with other sharp metal instruments probably during sterilization or storage.This failure can be attributed to procedural variables, such handling of the device or product interaction during procedure.From its visual appearance, it is evident that the device has seen heavy use.As per ifu, inspect for damage prior to use and replace a damaged, worn or bent instrument.End of useful instrument life is generally determined by wear or damage from handling or surgical use.Also, it is necessary to follow the instructions and warnings of any cleaning and disinfection agents and equipment used; also, the recommendation of the proper condition during the sterilization and maintenance to avoid any damage, the device require special attention during cleaning.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.

Common Device Name
ARTHROSCOPIC SUTURING DEVICE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13306932
Report Number1221934-2022-00233
Device Sequence Number3386373
Product Code HCF
UDI-Device Identifier10886705003983
UDI-Public10886705003983
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214615
Device Catalogue Number214615
Device Lot Number1012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2022
Supplement Date Received by Manufacturer01/24/2022
02/14/2022
02/28/2022
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date01/24/2022
02/15/2022
03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown